Alert archive / Missouri / Wind Advisories in 2013

Wind Advisory 6, NWS Kansas City, MO

November 17, 20137 counties in Kansas; 23 counties in Missouri

NWS Kansas City, MO issued this wind advisory at Nov 17, 2013, 3:12 AM CST for 7 counties in Kansas; 23 counties in Missouri. It took effect at Nov 17, 2013, 10:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2013, 3:12 AM CST (09:12 UTC)
In effect from
Nov 17, 2013, 10:00 AM CST
Expired
Nov 17, 2013, 4:58 PM CST
In force
7 hr
Issued by
NWS Kansas City, MO
All 30 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, DeKalb County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Macon County, MO, Pettis County, MO, Platte County, MO, Randolph County, MO, Ray County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 47 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 9.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2013-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 541 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2013-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
541 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1617 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

711 
WWUS73 KEAX 170912
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
312 AM CST SUN NOV 17 2013


KSZ025-057-060-102>105-MOZ011>013-020>022-028>030-037-038-043-044-
053-054-172000-
/O.NEW.KEAX.WI.Y.0006.131117T1600Z-131117T2300Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-HOLT-ANDREW-DE KALB-BUCHANAN-CLINTON-CALDWELL-PLATTE-
CLAY-RAY-JACKSON-LAFAYETTE-CASS-JOHNSON MO-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...OREGON...SAVANNAH...
CAMERON...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...RAYMORE...
HARRISONVILLE...PLEASANT HILL...WARRENSBURG...BUTLER...
RICH HILL...CLINTON
312 AM CST SUN NOV 17 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 5 PM CST THIS AFTERNOON. 


* TIMING: WINDS WILL BEGIN TO INCREASE THIS MORNING AS A FRONT MOVES
  THROUGH THE AREA. WIND SPEEDS WILL PEAK EARLY THIS AFTERNOON.

* WINDS: SUSTAINED WESTERLY WINDS BETWEEN 25 AND 35 MPH ARE
  ANTICIPATED. WIND GUSTS UP TO 45 MPH MAY BE POSSIBLE THIS
  AFTERNOON.

* IMPACTS: THESE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR THOSE IN
  HIGH PROFILE VEHICLES AS WELL AS THOSE TRAVELING ON NORTH SOUTH
  ROADWAYS.  

* ADDITIONAL IMPACTS: RELATIVE HUMIDITY VALUES WILL RAPIDLY FALL THIS
  AFTERNOON. STRONG WINDS COMBINED WITH LOW HUMIDITY WILL LEAD TO AN
  ENHANCED RISK OF WILDFIRES THIS AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

MOZ025-031>033-039-040-045-046-172000-
/O.NEW.KEAX.WI.Y.0006.131117T1600Z-131117T2300Z/
MACON-CARROLL-CHARITON-RANDOLPH-SALINE-HOWARD-PETTIS-COOPER-
INCLUDING THE CITIES OF...MACON...LA PLATA...CARROLLTON...
SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE...
NEW FRANKLIN...SEDALIA...BOONVILLE
312 AM CST SUN NOV 17 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 5 PM CST THIS AFTERNOON. 

* TIMING: WINDS WILL BEGIN TO INCREASE EARLY THIS MORNING AHEAD OF AN
  EASTWARD MOVING FRONT. BEHIND THIS FRONT...WINDS MAY DIMINISH
  SLIGHTLY BEFORE RE-INTENSIFYING BY THE MIDDLE OF THE AFTERNOON.

* WINDS: SUSTAINED WESTERLY WINDS BETWEEN 25 AND 35 MPH ARE
  ANTICIPATED. WIND GUSTS UP TO 45 MPH MAY BE POSSIBLE.

* IMPACTS: THESE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR THOSE IN
  HIGH PROFILE VEHICLES AS WELL AS THOSE TRAVELING ON NORTH SOUTH
  ROADWAYS.  

* ADDITIONAL IMPACTS: RELATIVE HUMIDITY VALUES WILL RAPIDLY FALL THIS
  AFTERNOON. STRONG WINDS COMBINED WITH LOW HUMIDITY WILL LEAD TO AN
  ENHANCED RISK OF WILDFIRES THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$
3 follow-up statements
830 
WWUS73 KEAX 171736
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1136 AM CST SUN NOV 17 2013

KSZ025-057-060-102>105-MOZ011>013-020>022-025-028>033-037>040-
043>046-053-054-172300-
/O.CON.KEAX.WI.Y.0006.000000T0000Z-131117T2300Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-HOLT-ANDREW-DE KALB-BUCHANAN-CLINTON-CALDWELL-MACON-
PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-
SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...OREGON...SAVANNAH...
CAMERON...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...MACON...
LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY...
KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON...
CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE...
HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...
BOONVILLE...BUTLER...RICH HILL...CLINTON
1136 AM CST SUN NOV 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

* TIMING: STRONG WINDS WILL CONTINUE TO THROUGH THE EARLY AFTERNOON
  HOURS BEHIND AN EASTWARD MOVING FRONT. BEHIND THIS FRONT...WINDS
  WILL DIMINISH SLIGHTLY BEFORE RE-INTENSIFYING.

* WINDS: SUSTAINED WESTERLY WINDS BETWEEN 25 AND 35 MPH ARE 
  ANTICIPATED. WIND GUSTS UP TO 45 MPH MAY BE POSSIBLE. 

* IMPACTS: THESE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR THOSE IN
  HIGH PROFILE VEHICLES AS WELL AS THOSE TRAVELING ON NORTH SOUTH
  ROADWAYS LIKE INTERSTATE 29...INTERSTATE 35 OR HIGHWAY 63.

* ADDITIONAL IMPACTS: RELATIVE HUMIDITY VALUES WILL RAPIDLY FALL 
  THIS AFTERNOON. STRONG WINDS COMBINED WITH LOW HUMIDITY WILL 
  LEAD TO AN ENHANCED RISK OF WILDFIRES THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

CUTTER
973 
WWUS73 KEAX 172115
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
315 PM CST SUN NOV 17 2013

KSZ025-057-060-102>105-MOZ011>013-020>022-025-028>033-037>040-
043>046-053-054-172300-
/O.CON.KEAX.WI.Y.0006.000000T0000Z-131117T2300Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-HOLT-ANDREW-DE KALB-BUCHANAN-CLINTON-CALDWELL-MACON-
PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-
SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...OREGON...SAVANNAH...
CAMERON...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...MACON...
LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY...
KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON...
CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE...
HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...
BOONVILLE...BUTLER...RICH HILL...CLINTON
315 PM CST SUN NOV 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

* TIMING: STRONG WINDS WILL CONTINUE THROUGH THE LATE AFTERNOON HOURS
  TILL EARLY THIS EVENING...WITH THE WIND EXPECTED TO SUBSIDE AROUND
  5 PM.

* WINDS: SUSTAINED WESTERLY WINDS BETWEEN 25 AND 35 MPH WITH GUSTS UP
  TO 45 MPH.

* IMPACTS: THESE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR 
  THOSE IN HIGH PROFILE VEHICLES AS WELL AS THOSE TRAVELING ON 
  NORTH SOUTH ROADWAYS LIKE INTERSTATE 29...INTERSTATE 35 OR 
  HIGHWAY 63. 

* ADDITIONAL IMPACTS: RELATIVE HUMIDITY VALUES HAVE RAPIDLY DROPPED
  THIS AFTERNOON. STRONG WINDS COMBINED WITH LOW HUMIDITY WILL KEEP
  AN ENHANCED RISK OF WILDFIRES IN PLACE THROUGH THE EARLY EVENING
  HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

CUTTER
356 
WWUS73 KEAX 172258
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
458 PM CST SUN NOV 17 2013


KSZ025-057-060-102>105-MOZ011>013-020>022-025-028>033-037>040-
043>046-053-054-180000-
/O.CAN.KEAX.WI.Y.0006.000000T0000Z-131117T2300Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-HOLT-ANDREW-DE KALB-BUCHANAN-CLINTON-CALDWELL-MACON-
PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-
SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...OREGON...SAVANNAH...
CAMERON...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...MACON...
LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY...
KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON...
CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE...
HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...
BOONVILLE...BUTLER...RICH HILL...CLINTON
458 PM CST SUN NOV 17 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
CANCELLED THE WIND ADVISORY. 

WIND SPEEDS ACROSS THE AREA HAVE DECREASED BELOW ADVISORY
LEVELS...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Nov 16, 11:29 PM CST, 3 hours 43 minutes earlier.

Area forecast discussion, Nov 16, 11:29 PM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1129 PM CST Sat Nov 16 2013

.SHORT TERM...(This Evening through Sunday)
Issued at 401 PM CST SAT NOV 16 2013

Warm and moist air continues to stream into far eastern Kansas and
western Missouri as the afternoon wears on. Subjective map analysis
at 19z shows a fairly well defined warm front draped from NW to SE
across the center part of Iowa, putting the entire forecast area deep
in the warm/moist air, characterized by temperatures in the mid to
upper 60s and dew points in the mid to upper 50s. Visible satellite
imagery shows a good amount of cloud cover remaining over most of
eastern Kansas and Missouri, however with time that cloud cover has
slowly eroded away, allowing for some sunshine to reach the surface.
Surface observations also indicate a very well defined boundary
located across SE Nebraska and NE Kansas, defined by strong westerly
winds and very dry air. This boundary will continue to slide south
with time, bringing enhanced low level convergence in the vicinity of
the leading edge of the dry air. Visible imagery gives away the exact
location of the aforementioned boundary as clear skies are present
over central Kansas and Nebraska and a line of agitated cumulus
clouds stretch NE to SW, presumably along the boundary in SE Neb and
NE KS. As more sunshine peeks through the clouds the atmosphere will
become more unstable with time. At this point around 800 to 1000 J/kg
of instability is present in the atmosphere in the forecast area.
Expect that number to increase to around 1000 to 1200 J/kg by this
evening as moisture continues to stream into the area. On water vapor
imagery mid level dry air associated with a very subtle mid level
wave has moved through northern Missouri, and another very subtle
vort max with an associated dry air punch is currently moving through
SW/SC KS, moving northeastward within the SW mid level flow. A field
of CU appears in the KICT area, presumably in response to this vort
max moving into that area.

That wave will be the focal point for the potential for severe
weather later this afternoon. Short range models continue to have
better than average agreement among themselves and with each other
regarding the initiation of scattered thunderstorms across NE Kansas
and NW Missouri around 23z this evening. As previously mentioned
these storms may have around 1000 to 1200 J/kg of virtually
uninhibited atmosphere, and given the strong mixing from the
afternoon winds these storms may become surface based, bringing all
hazards of severe weather in play. Given a strongly veered
atmospheric column and good speed increase with height the deep layer
shear in the 0 to 3 km layer will approach 40 to 50 kts. The 0-3 km
layer seems more appropriate to determine an effective storm layer,
as the modest instability and late period of the year should only
yield low topped storms. With the given CAPE-Shear relationship it is
entirely plausible, and perhaps somewhat likely that these evening
storms will be able to rotate and become supercells. Wind and hail
will be the primary threats, but given strong low level shear with
0-1 SRH values a tornado or two cannot be completely ruled out.

The thunderstorm activity should begin around 23z in far NE Kansas
and/or NW Missouri, and will spread eastward along and north of
Interstate 70 through around 04z before exiting into far NE Missouri
and Iowa.

.LONG TERM...(Sunday Night through Saturday)
Issued at 401 PM CST SAT NOV 16 2013

Sunday...By sunrise Sunday a subtle shortwave trough will be exiting
the Central Rockies into the Plains States. This will bring a
secondary cold front surging into eastern Kansas and northern
Missouri after sunrise Sunday as the shortwave moves east. Concerns
for any additional precipitation are focused in areas to the north
or east of our forecast region owing to the trajectory of the
moisture transport. However, subsidence behind the front --along
with clearing skies-- will likely allow for significant deep layer
mixing by late Sunday morning, persisting through the afternoon
hours, which could make for another windy day across the region.
Model soundings advertise decent deep layer mixing occurring behind
the cold front Sunday, with mixing possible up to nearly 850mb. This
could transport enough momentum down to induce advisory level winds,
especially across far northeast Kansas and northwest Missouri where
the surge of dry air behind the front might help mix strong gusts
down during the early afternoon hours.

Monday and Tuesday...With the passage of the secondary trough a
locally zonally flow will dominate the region to begin the work
week. This will leave our region with temperatures in the vicinity
of normal to start the week --Highs 50s, Lows 30s--.

Wednesday through Saturday...Confidence in the forecast for these
outer periods is very low. Model solutions offered form mid-work
week on tell a tail of two stories, and only one of them can be
correct. The main issue continues to be what the models do with a
pair of shortwave troughs that will transit the country later in the
work week. GFS still advertises a phased solution, where the two
shortwaves stay marginally phased together across the nation; making
this the quicker and warmer of the two solutions. The ECMWF is not
so inclined to phase the two shortwave later in the week, thus
allowing more cold air to surge south behind the northern stream
trough as the southern stream wave detach from the mean flow across
the northern Mexico. Have hedged the consensus forecast for the
later portion of the work week towards the GFS solution, though this
is very low confidence adjustment as there is little to hang a
forecast on at this point as either the GFS or ECMWF seem possible.

So, for the outer periods of the forecast...expect some potential
for a cool rain to develop Wednesday though Thursday as moisture
returns in an inverted trough ahead of the baroclinic zone the
northern stream trough will drag into the Northern Plains. Friday
and Saturday will see precipitation chances trend up as more
moisture is pumped into the region and the lagging trough in the
southern stream begins to transit the Plains. Temperatures in these
far outer time periods will be cool enough to possible induce some
snow with any of the precipitation that occur, especially during the
overnight hours.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1124 PM CST SAT NOV 16 2013

With a surface front well west of the terminals and moisture
continuing to move northward, stratus is expected to expand westward through
the overnight hours. At this point, ceilings should remain MVFR
through daybreak before a front passes through the area and turns
winds to the west. Gusty conditions are again expected on Sunday and
can't rule out some 40-45 mph gusts at times.

Once the front passes through in the morning, VFR conditions will
prevail through the daytime hours.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

SHORT TERM...Cutter
LONG TERM...Leighton
AVIATION...Dux
Hazardous weather outlook, Nov 16, 5:59 PM CST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
559 PM CST SAT NOV 16 2013

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-171115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
559 PM CST SAT NOV 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR SCATTERED THUNDERSTORMS FOR MUCH OF THE
OUTLOOK AREA THIS EVENING...WITH AREAS OF NORTHERN...CENTRAL AND
EASTERN MISSOURI...ALONG AND NORTH OF INTERSTATE 70...HAVING THE
HIGHEST RISK FOR ACTIVITY. A FEW OF THESE STORMS COULD BECOME STRONG
TO SEVERE THIS EVENING...WITH THE PRIMARY RISKS COMING FROM LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WESTERLY WINDS BETWEEN 20 AND 30 MPH...WITH GUSTS NEARING 40 MPH...
WILL BE POSSIBLE SUNDAY. ALONG WITH THE GUSTY WINDS...HUMIDITY
VALUES WILL BE RATHER LOW...THUS ALSO ENHANCING FIRE WEATHER
CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ALONG AND NORTH OF INTERSTATE 70
THIS EVENING.

CUTTER

In the hours before

Local storm report, Nov 16, 11:24 PM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1124 PM CST SAT NOV 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     HAIL             8 S ST. JOSEPH          39.65N 94.85W
11/16/2013  M0.88 INCH       BUCHANAN           MO   TRAINED SPOTTER

0643 PM     HAIL             4 SE ELWOOD             39.72N 94.81W
11/16/2013  E0.88 INCH       BUCHANAN           MO   PUBLIC

0805 PM     HAIL             1 N AGENCY              39.66N 94.74W
11/16/2013  M1.00 INCH       BUCHANAN           MO   TRAINED SPOTTER

0820 PM     HAIL             5 ESE ST JOSEPH         39.74N 94.76W
11/16/2013  E1.25 INCH       BUCHANAN           MO   TRAINED SPOTTER

            SIZE ESTIMATED FROM PHOTO

0821 PM     HAIL             EASTON                  39.72N 94.64W
11/16/2013  M1.00 INCH       BUCHANAN           MO   TRAINED SPOTTER

&&

SBLAIR

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 6:05 PM CSTSpecial Weather StatementEAXDoniphan25 min
Nov 16, 6:14 PM CSTSevere Thunderstorm WarningEAXAtchison, Doniphan46 min
Nov 16, 6:30 PM CSTSevere Thunderstorm WarningEAXAtchison45 min
Nov 16, 7:08 PM CSTSevere Thunderstorm WarningEAXAtchison, Leavenworth52 min
Nov 16, 6:56 PM CSTSevere Thunderstorm WarningEAXBuchanan, Clinton, DeKalb49 min
Nov 16, 7:48 PM CSTSpecial Weather StatementEAXBuchanan, Clinton27 min
Nov 16, 8:06 PM CSTSevere Thunderstorm WarningEAXBuchanan, Clinton, DeKalb39 min
Nov 16, 8:43 PM CSTSpecial Weather StatementEAXDaviess47 min
Nov 16, 9:10 PM CSTSevere Thunderstorm WarningEAXDaviess, Livingston35 min

Nearby

Wind Advisories in Missouri, 2013Wind Advisories in Kansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.